Alabama, 2011Tornado and Damaging Winds in Alabama, February 1, 2011
February 1, 2011 · NWS TAE · 4 events in 3 counties and zones
A line of thunderstorms associated with a strong cold front moved through the area. A few storms were severe and produced straight line wind damage as well as a brief EF0 tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms associated with a strong cold front moved through the area. A few storms were severe and produced straight line wind damage as well as a brief EF0 tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 1, 2:00 PM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 1, 2:00 PM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST TUE FEB 1 2011
...A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS THE
WESTERN 2/3 OF THE REGION TONIGHT...
.SYNOPSIS...EVEN WITH THE SIGNIFICANT WARMUP DURING THE PAST FEW
DAYS OF JANUARY...THE AVERAGE MONTHLY TEMPERATURE IN TALLAHASSEE
(TLH) ONLY ROSE TO 46.6 DEGREES. THIS MARK TIES JAN. 2011 AS THE
10TH ALL TIME COLDEST JANUARY WHICH ALSO OCCURRED IN 1958. ALSO OF
NOTE IS THAT THIS IS THE FIRST TIME IN PERIODS OF RECORD THAT
CONSECUTIVE MONTHS OF DECEMBER AND JANUARY HAVE BOTH BEEN IN THE TOP
10 OF THEIR RESPECTIVE COLDEST MONTHS. WITH THAT INTERESTING FACT
OUT OF THE WAY...WE CAN NOW TURN OUR ATTENTION TO THE WEST...WHERE A
DEVELOPING LOW PRESSURE SYSTEM WHICH IS MOVING INTO THE LOWER MS
VALLEY AS OF LATE THIS MORNING...WILL PRODUCE A RAPIDLY MOVING AND
POTENTIALLY POWERFUL SQUALL LINE WHICH WILL IMPACT OUR CWA FROM WEST
TO EAST LATE THIS AFTERNOON AND TONIGHT. CLOUDS ARE ALREADY
INCREASING ACROSS THE REGION...AND SCT SHOWERS AND A FEW ELEVATED
STORMS ARE ALREADY DEVELOPING JUST OFF TO OUR WEST AS OF 11 AM
EST...WELL IN ADVANCE OF THE SQUALL LINE. OVER THE COASTAL
WATERS...WINDS AND SEAS ARE CONTINUING TO GRADUALLY INCREASE OUT OF
THE SOUTHEAST AND EVENTUALLY SOUTH...AS THE PRESSURE GRADIENT SHOULD
TIGHTEN SIGNIFICANTLY BETWEEN THE 1000MB SFC LOW TO THE NW AND THE
1025 SFC RIDGE TO THE NE.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...AFTER A FEW DAYS OF
QUIET WEATHER...THE NEXT FEW DAYS AND NIGHTS WILL BE ANYTHING BUT.
TONIGHT WILL BE THE GREATEST CONCERN...AS A POTENTIALLY POTENT
SQUALL LINE PUSHES THROUGH THE REGION. ALTHOUGH THIS MORNING'S TAE
SOUNDING WAS VERY DRY AND COMPLETELY CAPPED...THE RAPID DEVELOPMENT
OF THE SFC LOW IS CONTINUING TO MOISTEN AND DESTABILIZE THE LOWER
AND MID LEVELS OF THE ATMOS OFF TO OUR WEST. STRONG S-SE WINDS ARE
NOW ADVECTING IN DEWPOINTS IN THE MID 60S ACROSS MUCH OF LA AND
MS...AND IF THIS TREND CONTINUES...THE THREAT FOR SEVERE WX WILL
CONTINUE EASTWARD ALONG THE NORTHERN GULF COAST. ESSENTIALLY
FOLLOWED SPC'S LEAD AND HAVE ADDED ISOLATED SEVERE TSTMS TO THE
SLIGHT RISK AREA...WHICH NOW INCLUDES ALMOST THE WESTERN 2/3 OF THE
CWA. THE MAIN THREATS WILL BE DAMAGING WINDS AND AN ISOLATED TORNADO
OR 2...AND THE GREATEST RISK IS STILL EXPECTED TO BE TO THE WEST OF
THE APALACHICOLA RIVER.
THEN...AFTER THE COLD FRONT PUSHES THROUGH THE REGION TOMORROW
MORNING...WE WILL ONLY HAVE A SHORT BREAK OF FAIR WX FOR MUCH OF THE
REGION...AS THE FRONT WILL STALL OUT JUST TO OUR SOUTH AND THEN
BEGIN MOVING BACK TO THE NORTH AS A WARM FRONT WED. NIGHT. DEPENDING
ON HOW MUCH COLD AND AIR FILTERS INTO THE REGION RIGHT BEFORE THE
ISENTROPIC LIFT RE-INITIATES RAINFALL...COULD MAKE THE DIFFERENCE
BETWEEN A COLD ALL RAIN EVENT...OR THE POSSIBILITY OF A PERIOD OF
FREEZING RAIN. THIS POSSIBILITY (ALTHOUGH STILL REMAINS FAIRLY LOW
AT THIS TIME) WOULD BE LIMITED TO EXTREME NW PORTIONS OF THE
CWA...WITH LITTLE CHANCE OF IT EXTENDING AS FAR TO THE S AND E AS
THE LAST ICING EVENT.
FINALLY...THE REST OF THE SHORT TERM PERIOD WILL REMAIN UNSETTLED
WITH A COLD RAIN CONTINUING THROUGH THURSDAY NIGHT.
&&
.LONG TERM (FRIDAY THROUGH NEXT TUESDAY)...
THE LATEST GFS AND ECMWF RUNS NOW ARE IN BETTER AGREEMENT FOR A WET
AND COOL PERIOD FOR MUCH OF EXTENDED. THE PERIOD COMMENCES WITH A
STRONG MEAN RIDGE OVER WRN STATES...POSITIVELY TILTED TROUGH FROM
GREAT LAKES TO 543DM CLOSED LOW ACROSS OLD MEX/SE AZ BORDER...AND
RIDGING ACROSS SE STATES/WRN ATLC/CARIB. LOCALLY THIS TRANSLATES TO
SW FLOW ALOFT BETWEEN TROUGH TO OUR W AND RIDGE TO OUR S/E. AT
SURFACE...STALLED FRONT HAD BECOME PARALLEL TO UPPER FLOW. SHORTWAVE
AHEAD OF OLD MEX CLOSED LOW HAS HELPED DEVELOP CYCLOGENESIS ACROSS
W/CNTRL GULF WITH A 1010MB WAVE FORMING ON FRONT.
LOOKING TO THE WEEKEND...CLOSED LOW OPENS UP FRI NIGHT AND SHEARS
OUT NEWD WITH WEAK TROUGHING REACHING ERN GREAT LAKES EARLY SUN
MORNING. AHEAD OF THIS...CONVEYOR BELT OF MOISTURE ADVECTS NEWD
ACROSS LOCAL AREA THURS NIGHT-EARLY SAT. AT SURFACE...APPROACHING
UPPER TROUGH LIFTS FRONT...NOW A WARM FRONT...BACK NORTH. LOW IN
W/CNTRL GULF MOVES NEWD ALONG BOUNDARY AND ACROSS LOCAL AREA FRI-FRI
NIGHT REACHING SC COAST SAT MORNING. THIS FINALLY DRAGS UPSTREAM
COLD FRONT ACROSS LOCAL AREA. INITIALLY LIFT OF WARM FRONT PROVIDES
A PERIOD OF ISENTROPIC OVERRUNNING. WITH SEVERAL FAST MOVING
IMPULSES RIDING IN THE SW FLOW...THERE IS POTENTIAL FOR HEAVY
RAINFALL DURING THE PERIOD...AND LATER STRONG STORMS POSSIBLE
ESPECIALLY WITH THE COLD FRONT. THE FOCUS WILL BE ACROSS COASTS AND
ADJACENT WATERS. GFS A TAD QUICKER THEN ECMWF IN EXITING RAIN EWD OF
I-75 ON SAT AFTN VS SAT EVE.
IN WAKE OF LOW...HIGH BUILDS EWD ACROSS MID-SOUTH AND RIDGE BUILDS
WWD FROM WRN ATLC ACROSS LOCAL REGION SO MOISTURE SOURCE CUT OFF.
THIS YIELDS FAIR WEATHER LATER SAT-MON. BY TUES...NEXT UPSTREAM
TROUGH...ALBEIT WEAKER...PUSHING ACROSS MID CONTINENT. AHEAD OF
TROUGH...DEEP GULF MOISTURE ADVECTED NEWD AND ACROSS NE GULF REGION.
AT SURFACE...LOW DEVELOPS IN SRN PLAINS EARLY MONDAY AND WITH UPPER
TROUGH MOVING EWD...LIFTS NEWD THRU TUESDAY DRAGGING NEXT COLD FRONT
ACROSS LOCAL AREA LATE TUES. THIS WILL PROVIDE ANOTHER ROUND OF RAIN
ON TUES.
WILL GO WITH LIKELY-CAT POPS THURS NIGHT-FRI...LIKELY-HI SCT FRI
NIGHT...WDLY SCT AND BELOW SAT THRU MON...THEN WDLY SCT-SCT POPS MON
NIGHT-TUES. MIN TEMPS AROUND CLIMO THURS-FRI NIGHTS (INLAND MIN
CLIMO AROUND 40 DEGREES)...SLIGHTLY BELOW CLIMO SAT-SUN NIGHT AND
SLIGHTLY ABOVE CLIMO MON NIGHT. UNDER AMPLE CLOUDS AND RAIN...MAX
TEMPS ON FRI AROUND 10 DEGREES BELOW CLIMO RISING TO AROUND 5
DEGREES BELOW ON SAT...AROUND CLIMO SUN-MON BEFORE NEXT BOUT OF
CLOUDS/RAIN DROP MAX TEMPS TO 5 TO 10 DEGREES BELOW CLIMO ON TUES.
&&
.AVIATION...A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT.
SHOWERS AND THUNDERSTORMS WILL GRADUALLY BECOME MORE WIDESPREAD BY
LATE THIS EVENING AND ESPECIALLY OVERNIGHT WITH A SQUALL LINE
CROSSING THE AREA FROM WEST TO EAST. SOME STRONGER WIND GUSTS ARE
POSSIBLE IN ASSOCIATION WITH THIS LINE. CIGS WILL GRADUALLY LOWER
INTO THE IFR RANGE OVERNIGHT AS SHOWERS AND THUNDERSTORMS INCREASE.
&&
.MARINE...WITH THE MODEL SUITE NOW IN VERY GOOD AGREEMENT THAT THE
TIGHT PRESSURE GRADIENT WILL EXTEND TO THE EASTERN LEGS OF OUR
COASTAL WATERS TONIGHT AS WELL...CONFIDENCE IS NOW HIGH ENOUGH TO
EXTEND THE SMALL CRAFT ADVISORY TO COVER THE ENTIRE MARINE AREA
TONIGHT. THEN...AFTER SOME INITIALLY GUSTY NW WINDS BEHIND THE COLD
FRONT...CONDITIONS SHOULD DROP BELOW ADVISORY LEVELS AND BRIEFLY
BELOW CAUTIONARY LEVELS WEDNESDAY AFTERNOON....BEFORE RAMPING BACK
UP AGAIN TO AN EXTENDED PERIOD OF CAUTIONARY WINDS OUT OF THE NE ON
WEDNESDAY NIGHT AND THURSDAY AS A NEW WAVE OF LOW PRESSURE DEVELOPS
ALONG THE STALLED OUT FRONTAL BOUNDARY...AND THEN RIDES NE ALONG IT
IN THE NE GULF OF MEXICO AS THE BOUNDARY BEGINS TO RETURN NORTHWARD
AS A WARM FRONT.
&&
.FIRE WEATHER...INCREASING MOISTURE AND MOIST SURFACE CONDITIONS
WILL PRECLUDE FIRE WEATHER CONCERNS THROUGH AT LEAST SATURDAY. THE
NEXT CHANCE OF RED FLAG CONDITIONS APPEARS TO BE ON SUNDAY ACROSS
THE INLAND FLORIDA ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 54 61 43 47 45 / 90 20 40 60 70
PANAMA CITY 47 56 40 47 43 / 90 20 40 60 70
DOTHAN 42 52 36 43 39 / 90 10 30 60 70
ALBANY 47 55 37 45 40 / 90 10 30 60 70
VALDOSTA 57 63 42 48 44 / 80 30 30 60 70
CROSS CITY 61 68 47 58 50 / 70 40 40 50 50
APALACHICOLA 54 61 43 51 46 / 90 20 40 60 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY ALL LEGS.
&&
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...DVD
LONG TERM...BLOCKHazardous weather outlook, Feb 1, 3:51 AM CST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 AM EST TUE FEB 1 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
451 AM EST TUE FEB 1 2011 /351 AM CST TUE FEB 1 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM EASTERN TEXAS TO THE
TENNESSEE VALLEY THIS EVENING. TRAILING SOUTH FROM THIS LOW...A
STRONG COLD FRONT WILL MOVE QUICKLY EASTWARD ALONG THE NORTHERN
GULF COAST. THIS FRONT WILL CROSS OUR FORECAST AREA TONIGHT. AHEAD
OF THE FRONT...CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL
INCREASE LATER TODAY ACROSS THE WESTERN ZONES. THE BULK OF THE
SHOWER AND THUNDERSTORMS WILL ARRIVE THIS EVENING ACROSS THE
WEST...AND THEN QUICKLY MOVE EASTWARD ACROSS THE AREA DURING THE
OVERNIGHT. THIS IS A TYPICAL COOL SEASON COLD FRONTAL PASSAGE IN
TERMS OF SEVERE WEATHER POTENTIAL. THE LARGE SCALE SHEAR IS VERY
IMPRESSIVE AND PLENTY STRONG ENOUGH TO SUPPORT ORGANIZED
THUNDERSTORMS. HOWEVER...THE INSTABILITY IS LOW...ESPECIALLY THE
FURTHER INLAND ONE GOES. THEREFORE...ALTHOUGH THUNDERSTORMS ARE
EXPECTED...MOST OF THE ACTIVITY WILL REMAIN ELEVATED AND DIMINISH
THE OVERALL WIND THREAT. WITH SOME QUESTION AS TO THE AMOUNT OF
INSTABILITY...WILL NOT COMPLETELY DISCOUNT THE THREAT FOR A FEW
ISOLATED SEVERE STORMS ACROSS THE WESTERN ZONES THIS EVENING. THE
STORM PREDICTION CENTER IS HIGHLIGHTING THIS SAME REGION ACROSS
THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WITH A SLIGHT RISK FOR
SEVERE STORMS. THE SEVERE WEATHER THREAT IS EVEN LESS ACROSS
SOUTHERN GEORGIA AND THE FLORIDA BIG BEND. THUNDERSTORMS WILL BE
EXITING THE I-75 CORRIDOR EARLY WEDNESDAY MORNING.
RAINFALL WITH ANY THUNDERSTORMS MAY BE BRIEFLY HEAVY...HOWEVER A
SIGNIFICANT AREAL FLOODING THREAT IS NOT ANTICIPATED WITH THIS
SYSTEM.
STRONG SOUTHERLY FLOW AHEAD OF THE FRONT WILL BRING ADVISORY LEVEL
CONDITIONS TO THE COASTAL WATERS THIS AFTERNOON INTO WEDNESDAY
MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL GULF OF MEXICO
WEDNESDAY NIGHT INTO THURSDAY AND THEN SLOWLY MOVE NORTHEAST
ACROSS THE AREA DURING THE END OF THE WEEK. THIS SYSTEM WILL
BRING A WET PATTERN TO THE REGION FOR THURSDAY AND FRIDAY. THE
RAINFALL DOES NOT LOOK TO BE HEAVY...HOWEVER THE EXTENDED PERIOD
OF WET WEATHER MAY RESULT IN SEVERAL INCHES OF ACCUMULATIONS IN
LOCALIZED AREAS.
MODELS CONTINUE TO INDICATE A BORDERLINE SITUATION FOR FREEZING
RAIN OVER PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA
THURSDAY MORNING...GENERALLY NORTHWEST OF A LINE FROM DOTHAN TO
ALBANY. THIS POTENTIALLY BRIEF WINTER WEATHER SITUATION WILL NEED
TO BE MONITORED CLOSELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR THE FLORIDA
PANHANDLE AND SOUTHEAST ALABAMA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
14-MROCZKA
In the hours before
Special weather statement, Feb 1, 7:37 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 PM EST TUE FEB 1 2011
ALZ065>069-020215-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
737 PM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR
COFFEE...DALE...GENEVA...HENRY AND HOUSTON COUNTIES IN SOUTHEAST
ALABAMA...
* UNTIL 815 PM CST
AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ARITON TO 8 MILES NORTH OF GENEVA...MOVING NORTHEAST AT 60 MPH.
PEOPLE IN SOUTHEAST ALABAMA SHOULD MONITOR THE WEATHER SITUATION
CLOSELY AND LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Dale
- When
- February 1, 7:59 PM CST
- Where
- Dale County, 0.91 mi NW of Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.450, -85.650
A few trees were blown down and several power outages were reported. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Houston
- When
- February 1, 8:06 PM CST
- Where
- Houston County, 0.69 mi N of Wicksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -85.620
Two trees were blown down across western Houston county. A car ran into one of the downed trees. There was also minor damage to one garage door. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Henry
- When
- February 1, 8:06 PM CST
- Where
- Henry County, 0.69 mi N of Abbeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.570, -85.250
Several trees were blown down including one tree on a vehicle. The monetary damage figure provided is a rough estimate.
Tornado, Henry
- When
- February 1, 8:06 PM CST to 8:10 PM CST
- Where
- Henry County, 1.19 mi W of Wills Crossroads to 5 mi E of Abbeville
- Rating
- EF0
- Path length
- 1.59 mi
- Path width
- 40 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.552, -85.190
Although much of the damage in Henry county was consistent with straight line winds associated with a line of thunderstorms, a small segment was determined to be associated with an EF0 tornado. This tornado began about one mile southwest of the intersection of Alabama State Highway 10 and County Road 57. The tornado continued intermittently for around 2 miles and ended to the north of Alabama State Highway 10 about 5 miles east of Abbeville. Damage with this tornado was limited primarily to numerous downed trees and roof damage to barns and outbuildings. This is consistent with DI 1 (Damage Indicator) and DOD 1 and 2 (Degree of Damage) on the EF (Enhanced Fujita) scale. The damage to personal property was estimated to be around $95,000 according to the Emergency Manager with total damage expected to exceed $150,000 including utility restoration. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281740, 281738, 281739, 281741.